I examined a woman today who was recently diagnosed with CLL and was started on ibrutinib (Imbrivica) within the last couple of weeks, who rapidly developed a striking facial rosaceiform eruption.
There is dearth of literature about rashes with this drug. Has anyone seen anything similar? The following is from Mannis et al (Ibrutinib rash in a patient with 17p del chronic lymphocytic leukemia. Am J Hematol 2015; 90:179) detailing a prominent erythema multiforme-like eruption to the drug.
Ibrutinib (Imbruvica, Pharmacyclics/Janssen Biotech), an oral Bruton’s tyrosine kinase inhibitor, was approved in February 2014 by the Federal Drug Administration for the treatment of CLL patients who have received at least one prior therapy. Ibrutinib is generally very well-tolerated, with few Grade 3 or higher adverse events. In published studies, rash occurs at a frequency of 15–27%, although no identifying characteristics have been reported. In this case, clinical features distinguishing the rash from a classic allopurinol-mediated rash included its presentation with edematous papules (versus the morbilliform rash commonly associated with allopurinol) and its peripheral-to-central pattern of spread.